Advertisement

Journal of Systems Science and Complexity

, Volume 31, Issue 3, pp 820–840 | Cite as

Adjusted Empirical Likelihood Estimation of Distribution Function and Quantile with Nonignorable Missing Data

  • Xianwen Ding
  • Niansheng Tang
Article

Abstract

This paper considers the estimation problem of distribution functions and quantiles with nonignorable missing response data. Three approaches are developed to estimate distribution functions and quantiles, i.e., the Horvtiz-Thompson-type method, regression imputation method and augmented inverse probability weighted approach. The propensity score is specified by a semiparametric exponential tilting model. To estimate the tilting parameter in the propensity score, the authors propose an adjusted empirical likelihood method to deal with the over-identified system. Under some regular conditions, the authors investigate the asymptotic properties of the proposed three estimators for distribution functions and quantiles, and find that these estimators have the same asymptotic variance. The jackknife method is employed to consistently estimate the asymptotic variances. Simulation studies are conducted to investigate the finite sample performance of the proposed methodologies.

Keywords

Adjusted empirical likelihood distribution estimation exponential tilting model nonignorable missing data quantile 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. [1]
    Little R J and Rubin D B, Statistical Analysis with Missing Data, 2nd Edition, Wiley, New York, 2002.CrossRefzbMATHGoogle Scholar
  2. [2]
    Kim J K and Shao J, Statistical Methods for Handling Incomplete Data, CRC Press, 2013.zbMATHGoogle Scholar
  3. [3]
    Qin J, Leung D, Shao J, Estimation with survey data under nonignorable nonresponse or informative sampling, Journal of the American Statistical Association, 2002, 97(457): 193–200.MathSciNetCrossRefzbMATHGoogle Scholar
  4. [4]
    Zhao J and Shao J, Approximate conditional likelihood for generalized linear models with general missing data mechanism, Journal of Systems Science and Complexity, 2017, 30(1): 139–153.MathSciNetCrossRefzbMATHGoogle Scholar
  5. [5]
    Kim J K and Yu C L, A semiparametric estimation of mean functionals with nonignorable missing data, Journal of the American Statistical Association, 2011, 106(493): 157–165.MathSciNetCrossRefzbMATHGoogle Scholar
  6. [6]
    Zhao H, Zhao P Y, and Tang N S, Empirical likelihood inference for mean functionals with nonignorably missing response data, Computational Statistics and Data Analysis, 2013, 66(66): 101–116.MathSciNetCrossRefGoogle Scholar
  7. [7]
    Tang N, Zhao P, and Zhu H, Empirical likelihood for estimating equations with nonignorably missing data, Statistica Sinica, 2014, 24(2): 723.MathSciNetzbMATHGoogle Scholar
  8. [8]
    Shao J and Wang L, Semiparametric inverse propensity weighting for nonignorable missing data, Biometrika, 2016, 103(1): 175–187.MathSciNetCrossRefzbMATHGoogle Scholar
  9. [9]
    Wang S, Shao J, and Kim J K, An instrumental variable approach for identification and estimation with nonignorable nonresponse, Statistica Sinica, 2014, 24(3): 1097–1116.MathSciNetzbMATHGoogle Scholar
  10. [10]
    Tang G, Little R J, and Raghunathan T E, Analysis of multivariate missing data with nonignorable nonresponse, Biometrika, 2003, 90(4): 747–764.MathSciNetCrossRefzbMATHGoogle Scholar
  11. [11]
    Zhao J and Shao J, Semiparametric Pseudo-likelihoods in generalized linear models with nonignorable missing data, Journal of the American Statistical Association, 2015, 110(512): 1577–1590.MathSciNetCrossRefzbMATHGoogle Scholar
  12. [12]
    Miao W, Ding P, and Geng Z, Identifiability of normal and normal mixture models with nonignorable missing data, Journal of the American Statistical Association, 2016, 111(516): 1673–1683.MathSciNetCrossRefGoogle Scholar
  13. [13]
    Fang F and Shao J, Model selection with nonignorable nonresponse, Biometrika, 2016, 103(4): 861–874.MathSciNetCrossRefGoogle Scholar
  14. [14]
    Nadaraya E A, Some new estimates for distribution functions, Theory of Probability and Its Applications, 1964, 9(3): 497–500.MathSciNetCrossRefzbMATHGoogle Scholar
  15. [15]
    Nadaraya E A, On estimating regression, Theory of Probability and Its Applications, 1964, 9(1): 141–142.CrossRefzbMATHGoogle Scholar
  16. [16]
    Watson G S, Smooth regression analysis, Sankhya: The Indian Journal of Statistics Series A, 1964, 26(4): 359–372.MathSciNetzbMATHGoogle Scholar
  17. [17]
    Chen J and Wu C, Estimation of distribution function and quantiles using model-calibrated pseudo empirical likelihood method, Statistica Sinica, 2002, 12(4): 1223–1239.MathSciNetzbMATHGoogle Scholar
  18. [18]
    Cheng P E and Chu C K, Kernel estimation of distribution functions and quantiles with missing data, Statistica Sinica, 1996, 6(1): 63–78.MathSciNetzbMATHGoogle Scholar
  19. [19]
    Liu X, Liu P, and Zhou Y, Distribution estimation with auxiliary information for missing data, Journal of Statistical Planning and Inference, 2011, 141(2): 711–724.MathSciNetCrossRefzbMATHGoogle Scholar
  20. [20]
    Hu Z, Follmann D A, and Qin J, Dimension reduced kernel estimation for distribution function with incomplete data, Journal of Statistical Planning and Inference, 2011, 141(9): 3084–3093.MathSciNetCrossRefzbMATHGoogle Scholar
  21. [21]
    Zhao P Y, Tang M L, and Tang N S, Robust estimation of distribution functions and quantiles with non-ignorable missing data, Canadian Journal of Statistics, 2013, 41(4): 575–595.MathSciNetCrossRefzbMATHGoogle Scholar
  22. [22]
    Chen J, Variyath A M, and Abraham B, Adjusted empirical likelihood and its properties, Journal of Computational and Graphical Statistics, 2008, 17(2): 426–443.MathSciNetCrossRefGoogle Scholar
  23. [23]
    Owen A B, Empirical Likelihood, CRC Press, Florida, 2001.CrossRefzbMATHGoogle Scholar
  24. [24]
    Horvitz D G and Thompson D J, A generalization of sampling without replacement from a finite universe, Journal of the American Statistical Association, 1952, 47(260): 663–685.MathSciNetCrossRefzbMATHGoogle Scholar
  25. [25]
    Kang J D Y and Schafer J L, Demystifying double robustness: A comparison of alternative strategies for estimating a population mean from incomplete data, Statistical Science, 2006, 22(4): 574–580.MathSciNetCrossRefzbMATHGoogle Scholar
  26. [26]
    Robins J M, Rotnitzky A, and Zhao L P, Estimation of regression coefficients when some regressors are not always observed, Journal of the American Statistical Association, 1994, 89(427): 846–866.MathSciNetCrossRefzbMATHGoogle Scholar
  27. [27]
    Qin J, Shao J, and Zhang B, Efficient and doubly robust imputation for covariate-dependent missing responses, Journal of the American Statistical Association, 2008, 103(482): 797–810.MathSciNetCrossRefzbMATHGoogle Scholar
  28. [28]
    Ogburn E L, Rotnitzky A, and Robins J M, Doubly robust estimation of the local average treatment effect curve, Journal of the Royal Statistical Society: Series B (Statistical Methodology), 2015, 77(2): 373–396.MathSciNetCrossRefGoogle Scholar
  29. [29]
    Chang T, Kott P S, Using calibration weighting to adjust for nonresponse under a plausible model, Biometrika, 2008, 95(3): 555–571.MathSciNetCrossRefzbMATHGoogle Scholar
  30. [30]
    Newey W K and Smith R J, Higher order properties of GMM and generalized empirical likelihood estimators, Econometrica, 2004, 72(1): 219–255.MathSciNetCrossRefzbMATHGoogle Scholar
  31. [31]
    Qin J and Lawless J, Empirical likelihood and general estimating equations, Annals of Statistics, 1994, 22(1): 300–325.MathSciNetCrossRefzbMATHGoogle Scholar
  32. [32]
    Liu Y and Chen J, Adjusted empirical likelihood with high-order precision, Annals of Statistics, 2010, 38(3): 1341–1362.MathSciNetCrossRefzbMATHGoogle Scholar
  33. [33]
    Chen X, Wan A T K, and Zhou Y, Efficient quantile regression analysis with missing observations, Journal of the American Statistical Association, 2015, 110(510): 723–741.MathSciNetCrossRefzbMATHGoogle Scholar
  34. [34]
    Wang Q, Linton O, and Härdle W, Semiparametric regression analysis with missing response at random, Journal of the American Statistical Association, 2004, 99(466): 334–345.MathSciNetCrossRefzbMATHGoogle Scholar
  35. [35]
    Shao J and Sitter R R, Bootstrap for imputed survey data, Journal of the American Statistical Association, 1996, 91(435): 1278–1288.MathSciNetCrossRefzbMATHGoogle Scholar
  36. [36]
    Wang D and Chen S X, Empirical likelihood for estimating equations with missing values, Annals of Statistics, 2009, 37(1): 490–517.MathSciNetCrossRefzbMATHGoogle Scholar

Copyright information

© Institute of Systems Science, Academy of Mathematics and Systems Science, CAS and Springer-Verlag GmbH Germany, part of Springer Nature 2018

Authors and Affiliations

  1. 1.Key Laboratory of Statistical Modeling & Data Analysis of Yunnan ProvinceYunnan UniversityKunmingChina
  2. 2.Department of MathematicsJiangsu University of TechnologyChangzhouChina

Personalised recommendations